# SDR CG9S2016FA0000409

- Difficulty date: August 30, 2016
- Submitted: September 6, 2016
- Operation: General aviation
- Aircraft: N580PU
- Make and model: Cirrus SR20
- Aircraft serial: 2039
- Aircraft time: 2,799 hours
- Engine: Cont IO360ES
- Engine time: 593 hours
- Propeller: Hartzl BHCJ2YF2
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: R64936874A4
- Part serial: B15JA240R
- Condition: Low Pressure
- Location: Engine
- Part time: 364 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: X
- Precautionary procedure: A

## Discrepancy

DURING A MAINTENANCE CHECK FLIGHT, THE AIRCRAFT LOST ENGINE POWER APPROXIMATELY 2-3 MILES FROM AIRPORT ON APPROACH.  ACFT WAS ABLE TO LAND UNEVENTFULLY ON ANOTHER RUNWAY AT THE SAME AIRPORT.  PILOT STATED HE WAS APPROACHING AIRPORT FROM WEST AND WAS DIRECTED TO ENTER RT DOWNWIND TO RWY 23.  ENGINE SHUTTERED, VIBRATED AND WHEN HE ATTEMPTED TO INCREASE POWER HE DISCOVERED THE ENGINE HAD LOST POWER.  SWITCHING TANKS AND TURNING BOOST PUMP ON AND OFF HAD NO EFFECT.  PILOT REQUESTED RWY 10 AND LANDED WITHOUT INCIDENT.  WHEN ATTEMPTING TO RUN THE ENGINE ON THE GROUND, IT SEEMED TO HAVE A FUEL STARVATION PROBLEM EVEN AT IDLE SPEEDS.  DISCOVERED THE ENGINE DRIVEN FUEL PUMP PRESSURES HAD DROPPED OUT OF TOLERANCES.  FUEL PUMP WAS REPLACED WITH AN OVERHAULED PUMP AND THE PROBLEM PUMP RETURNED TO MFG AS A CORE.
